MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR091540
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31136066) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Premature detachment and positioning / stability difficulty - with no loss of cerebral target are known potential complications associated with the cerepak freeform mini device.If the stent were to prematurely detach while in the patient (in an unintended site), it may lead to damage of healthy intima, possible side branch occlusion, ischemia, infarct and/or the need for additional intervention.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event, rather than the design or manufacture of the device.In this case, there were no reports of patient harm, however, the surgical intervention of using a solitaire stent-retriever to retrieve the inaccurately placed coil, was required to preclude patient harm.Based on this surgical intervention, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that on (b)(6) 2025, during an endovascular embolization of the middle meningeal artery (mma) to treat a patient with chronic subdural hematoma (csdh), an excelsior® sl-10® microcatheter (stryker) was navigated to the treatment area and a 1.5mm x 4cm cerepak freeform mini (mcr091540 / 31136066) was inserted into the microcatheter, placed into the desired artery and was ready to be detached when it was noticed that the proximal (outside the body) microcatheter and coil were not straight; this was unsuitable for coil detachment.The physician was directed to straighten the uni.Upon doing this, the physician noticed under fluoroscopy that the distal end of the microcatheter had been pulled back to an undesirable location.The coil needed to be resheathed in order to remove it to redirect the microcatheter.It was reported that at this time, the 1.5mm x 4cm cerepak freeform mini coil was noticed to have become prematurely detached and needed to be retrieved.The coil was successfully retrieved using a solitaire¿ stent retriever (medtronic).The procedure was successfully completed without any negative impact to the patient.The procedure was delayed by 15 minutes in order to remove the prematurely detached coil.¿a portion of the coil has been retrieved, saved, and will be sent for analysis.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 05-sep-2025.[additional information]: on 05-sep-2025, additional information was received.The information confirmed that the 1.5mm x 4cm cerepak freeform mini coil did prematurely detach at the detachment zone.Per the information, a portion of the coil was saved to be sent back for analysis, but the actual implant was thrown away.Aside from the premature detachment when the coil was removed, the information indicated that the distal segment of the extra support zone was noted to be stretched after retrieval.The replacement coil was not another 1.5mm x 4cm cerepak freeform mini (mcr091540).The sl-10 microcatheter was also not used to complete the procedure, a headway® duo 156 microcatheter (terumo neuro) was used.The reported issue did not result in any reduced / restricted blood flow.The physician did not consider the 15-minute delay in the procedure to be clinically significant.Updated sections: b.4, g.3, g.6, h.2, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 06-oct-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.5mm x 4cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.As documented in the event description, the embolic coil was no longer attached to the delivery system.The proximal end of the detachment tube was found separated from the core wire.The manual break was not attempted.Microscopic inspection performed on the distal end of the detachment revealed no damaged on the loop-hole.The reported issue in the complaint is confirmed.According to risk documentation, an unsecure rhv can lead to lose position of delivery system / incorrect placement and need to reposition while introducing the detachable coil system which can lead to accidental mechanical product damage potentially degrading the performance of the device, resulting in the damages and premature detachment.However, this remains speculative.This issue is being addressed through j&j medtech quality system.A review of manufacturing documentation associated with this lot (31136066) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the recall number (3007628272/10092025/r) for the product.Updated sections: b.4, g.3, g.6.H.2, h.7, h.9, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction and remove the recall number (3007628272/10092025/r) for the product as it does not apply to this event.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK FREEFORM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22917600
Report Number3008114965-2025-00895
Device Sequence Number21298400
Product Code KRD
UDI-Device Identifier10886704082989
UDI-Public(01)10886704082989(17)260731(10)31136066
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberMCR091540
Device Lot Number31136066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/05/2025
10/06/2025
10/10/2025
10/01/2025
11/04/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/09/2025
10/06/2025
10/10/2025
10/29/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007628272/10092025/R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER); SOLITAIRE¿ STENT RETRIEVER (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown